Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 541, NWS Norman, OK

July 2, 2015Harper County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jul 2, 2015, 5:13 PM CDT for Harper County, Oklahoma. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2015, 5:13 PM CDT (22:13 UTC)
Expired
Jul 2, 2015, 5:49 PM CDT
In force
36 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Harper County, OK

The radar

The Dodge City radar (KDDC), 111 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 3:21 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
1897 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:16 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 2, 3:16 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
316 PM CDT THU JUL 2 2015

.DISCUSSION...
ALREADY STARTING TO SEE A FEW CELLS DEVELOP ALONG THE COLD FRONT
DRAPED ACROSS NORTHERN OKLAHOMA. THIS DEVELOPMENT WILL CONTINUE
INTO THE NIGHT AS THE FRONT MAKES ITS WAY SOUTHWARD. WITH AMPLE
CAPE...DCAPE...AND SHEAR...SEVERE STORMS WILL BE POSSIBLE THROUGH
THIS EVENING WITH DAMAGING WINDS BEING THE PRIMARY THREAT.

CHANCES FOR SHOWERS AND STORMS WILL CONTINUE AND SHIFT SOUTHWARD
WITH THE FRONT FRIDAY INTO SATURDAY MORNING. AGAIN...INSTABILITY
AND SHEAR WILL BE IN PLACE FRIDAY AFTERNOON FOR A FEW STRONG TO
SEVERE STORMS.

SLIGHT CHANCE POPS WILL SHIFT NORTH AGAIN ON SUNDAY AS THE FRONT
BEGINS TO LIFT. MODELS ARE SHOWING A SECOND FRONT SWINGING DOWN
LATE SUNDAY NIGHT INTO MONDAY MORNING. THERE IS STILL A LITTLE BIT
OF UNCERTAINTY IN THE TIMING OF THIS FRONT...BUT THE MOISTURE WILL
BE IN PLACE TO SET UP FOR CONVECTION. MODELS STALL THIS FRONT
ACROSS OKLAHOMA...KEEPING POPS ACROSS THE REGION THROUGH
WEDNESDAY. AFTER THIS...MODELS TRY TO BUILD THE UPPER RIDGE BACK
IN.

TEMPERATURES WILL BE KEPT SEASONABLY COOL THROUGH MID WEEK NEXT
WEEK WITH THE PASSAGE OF THESE COLD FRONTS...UNTIL THE RIDGE
STARTS TO BUILD IN AGAIN LATE NEXT WEEK.

MAD

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  89  70  89 /  50  40  50  30
HOBART OK         71  92  70  91 /  40  30  40  30
WICHITA FALLS TX  75  92  72  92 /  30  40  40  40
GAGE OK           67  89  66  90 /  30  30  30  30
PONCA CITY OK     70  89  68  89 /  60  30  30  20
DURANT OK         73  87  70  88 /  40  70  60  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

04/14
Hazardous weather outlook, Jul 2, 12:19 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1219 PM CDT THU JUL 2 2015

OKZ004>048-050>052-TXZ083>090-031730-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1219 PM CDT THU JUL 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PARTS OF WESTERN... NORTHERN... AND CENTRAL
OKLAHOMA. A MARGINAL RISK FOR SEVERE STORMS EXISTS THIS AFTERNOON
AND EVENING ACROSS SOUTHERN OKLAHOMA AND FAR NORTHERN TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS NORTH OF AN ALTUS TO LAWTON TO ADA LINE
AND INCLUDES OKLAHOMA CITY... STILLWATER... PONCA CITY... ENID...
WEATHERFORD... AND WOODWARD. THE MARGINAL RISK AREA IS SOUTH OF
THE SLIGHT RISK AREA AND ALONG THE RED RIVER VALLEY.

TIMING...
THROUGH MIDNIGHT...

IMPACTS...
DAMAGING WIND GUSTS UP TO 70 MPH...
HAIL UP TO THE SIZE OF GOLF BALLS...
LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLASH FLOODING...

DISCUSSION...
THIS AFTERNOON... ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP AND MOVE INTO NORTHERN AND WESTERN OKLAHOMA NEAR OR
ALONG A WEAK SURFACE FRONT CURRENTLY RESIDING NEAR THE OKLAHOMA
AND KANSAS BORDER. AS STORMS DEVELOP... THEY WILL GENERALLY MOVE
SOUTH SOUTHEAST ACROSS THE REGION THROUGH THE EVENING. WITH DECENT
INSTABILITY AND MODEST SHEAR OVER CENTRAL OKLAHOMA... STORMS MAY
ORGANIZE INTO CLUSTERS OR LINES WITH POTENTIAL BOWING SEGMENTS...
LEADING TO THE DEVELOPMENT OF POCKETS OF DAMAGING WIND GUSTS UP TO
70 MPH. STORMS WILL ALSO BE CAPABLE OF FREQUENT CLOUD TO GROUND
LIGHTNING... LOCALLY HEAVY RAINFALL... AND HAIL TO THE SIZE OF
GOLF BALLS. HOWEVER... DAMAGING WINDS ARE THE PRIMARY CONCERN.
STORMS WILL WEAKEN AFTER MIDNIGHT AS THEY MOVE TOWARD THE RED
RIVER VALLEY... ALTHOUGH A COMPLEX MAY DEVELOP OVER EASTERN
OKLAHOMA AND CONTINUE TO MOVE INTO THE ARKANSAS OZARKS.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND EVENING.

.HEAT...
HOT AND HUMID CONDITIONS ARE EXPECTED TODAY...WITH HEAT INDICES
APPROACHING THE 100 DEGREE MARK ACROSS PORTIONS OF OKLAHOMA
AND NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

.THUNDERSTORMS...
THUNDERSTORM CHANCES WILL CONTINUE FRIDAY THROUGH WEDNESDAY
ACROSS PORTIONS OF THE AREA WITH THE HIGHEST STORM CHANCES
EXPECTED FRIDAY AND FRIDAY NIGHT. WIDESPREAD SEVERE WEATHER IS
NOT ANTICIPATED. HOWEVER...A FEW STRONG TO SEVERE STORMS WILL BE
POSSIBLE...PRIMARILY FRIDAY AFTERNOON AND EVENING. THE PRIMARY
SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS...AND LOCALLY
HEAVY RAINFALL MAY RESULT IN FLOODING.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

JTK/MBS

In the hours before

Special weather statement, Jul 2, 3:33 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
333 PM CDT THU JUL 2 2015

OKZ012-013-019-020-022100-
NOBLE OK-LOGAN OK-PAYNE OK-GARFIELD OK-
333 PM CDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR NOBLE...NORTHWESTERN LOGAN...
NORTHWESTERN PAYNE AND SOUTHEASTERN GARFIELD COUNTIES UNTIL 400 PM
CDT...

AT 330 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES EAST OF FAIRMONT TO 7 MILES NORTH OF PERRY...MOVING SOUTHEAST
AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
ENID...PERRY...GARBER...MORRISON...GLENCOE...COVINGTON...RED ROCK...
MARSHALL...BRECKENRIDGE...ORLANDO...FAIRMONT...DOUGLAS...LAKE
MCMURTRY...LUCIEN...HAYWARD AND CERES.

LAT...LON 3636 9703 3633 9703 3633 9699 3629 9692
      3625 9692 3624 9685 3607 9766 3611 9768
      3616 9767 3616 9771 3644 9784 3648 9722
TIME...MOT...LOC 2030Z 311DEG 8KT 3637 9762 3640 9730

KURTZ
Special weather statement, Jul 2, 3:59 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
359 PM CDT THU JUL 2 2015

OKZ012-013-020-022130-
NOBLE OK-PAYNE OK-GARFIELD OK-
359 PM CDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NOBLE...NORTHEASTERN
PAYNE AND SOUTHEASTERN GARFIELD COUNTIES UNTIL 430 PM CDT...

AT 357 PM CDT...STRONG THUNDERSTORMS WERE NEAR GLENCOE...4 MILES
EAST OF PERRY AND NEAR COVINGTON...MOVING SOUTHEAST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
HAIL UP TO ONE-HALF INCH DIAMETER...

LAT...LON 3640 9703 3633 9703 3634 9693 3633 9692
      3625 9692 3624 9682 3616 9682 3616 9670
      3615 9669 3611 9687 3619 9701 3621 9763
      3641 9775 3642 9707
TIME...MOT...LOC 2057Z 308DEG 8KT 3621 9691 3631 9720 3632 9760
Special weather statement, Jul 2, 4:06 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
406 PM CDT THU JUL 2 2015

OKZ023-022130-
CADDO OK-
406 PM CDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CADDO COUNTY UNTIL
430 PM CDT...

AT 403 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
CYRIL...MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
HAIL UP TO THE SIZE OF NICKELS...

LAT...LON 3507 9809 3486 9809 3495 9830 3502 9830
TIME...MOT...LOC 2103Z 278DEG 12KT 3498 9823
Special weather statement, Jul 2, 4:31 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
431 PM CDT THU JUL 2 2015

OKZ020-022200-
PAYNE OK-
431 PM CDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PAYNE COUNTY UNTIL 500 PM
CDT...

AT 428 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 5 MILES WEST OF
QUAY TO 5 MILES NORTH OF RIPLEY...MOVING EAST-SOUTHEAST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
HAIL UP TO ONE-HALF INCH DIAMETER...

LAT...LON 3618 9682 3616 9682 3616 9662 3607 9662
      3600 9682 3609 9702 3621 9702
TIME...MOT...LOC 2128Z 281DEG 7KT 3614 9680 3610 9693
Special weather statement, Jul 2, 4:56 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
456 PM CDT THU JUL 2 2015

OKZ004-022230-
HARPER OK-
456 PM CDT THU JUL 2 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HARPER COUNTY UNTIL
530 PM CDT...

AT 452 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF ENGLEWOOD KANSAS...MOVING SOUTH-SOUTHEAST AT 15 MPH. IF THE STORM
REMAINS THIS INTENSE AS IT MOVES INTO NORTHWESTERN HARPER COUNTY...
LARGE HAIL WILL BE LIKELY.

LAT...LON 3692 9985 3689 10000 3700 10000 3700 9990
TIME...MOT...LOC 2152Z 344DEG 15KT 3710 10009

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:15 PM CDTSpecial Weather StatementOUNAlfalfa, Grant45 min
Jul 1, 8:07 PM CDTSevere Thunderstorm WarningOUNGrant38 min
Jul 1, 8:40 PM CDTSpecial Weather StatementOUNKay35 min
Jul 1, 8:45 PM CDTSpecial Weather StatementOUNGrant30 min
Jul 2, 3:33 PM CDTSpecial Weather StatementOUNGarfield, Noble27 min
Jul 2, 3:59 PM CDTSpecial Weather StatementOUNNoble31 min
Jul 2, 4:06 PM CDTSpecial Weather StatementOUNCaddo24 min
Jul 2, 4:31 PM CDTSpecial Weather StatementOUNPayne29 min
Jul 2, 4:42 PM CDTSevere Thunderstorm WarningOUNPayne33 min
Jul 2, 4:56 PM CDTSpecial Weather StatementOUNHarper34 min
Jul 2, 5:11 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne33 min
Jul 2, 5:24 PM CDTSevere Thunderstorm WarningOUNMajor51 min
Jul 2, 5:30 PM CDTSpecial Weather StatementOUNWoodward30 min
Jul 2, 5:57 PM CDTSpecial Weather StatementOUNOklahoma33 min
Jul 2, 6:09 PM CDTSpecial Weather StatementOUNEllis36 min
Jul 2, 6:11 PM CDTSpecial Weather StatementOUNMajor34 min
Jul 2, 6:21 PM CDTSpecial Weather StatementOUNNoble24 min
Jul 2, 6:36 PM CDTAreal Flood AdvisoryOUNLincoln, Oklahoma3 hr
Jul 2, 6:39 PM CDTSpecial Weather StatementOUNLincoln21 min
Jul 2, 6:56 PM CDTSpecial Weather StatementOUNMajor34 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.